Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 325, NWS North Platte, NE

October 6, 2011Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 6, 2011, 5:14 PM MDT for Cherry County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2011, 5:14 PM MDT (23:14 UTC)
Expired
Oct 6, 2011, 5:45 PM MDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 5:22 PM MDTTSTM WND GST 70Merriman, NEESTIMATED 60 TO 70 MPH WINDS COMBINING WITH PEA SIZE HAIL AND VERY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 2:32 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KLBF 062314
SVRLBF
NEC031-062345-
/O.NEW.KLBF.SV.W.0325.111006T2314Z-111006T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM MDT THU OCT 6 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 545 PM MDT

* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...OR 24 MILES
  SOUTHEAST OF GORDON...AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER AROUND 525 PM MDT.
  MERRIMAN AROUND 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4260 10171 4267 10187 4300 10175 4300 10148
      4300 10147
TIME...MOT...LOC 2313Z 199DEG 44KT 4269 10176
WIND...HAIL 70MPH 1.00IN

$$

JACOBS
2 follow-up statements
662 
WWUS53 KLBF 062326
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM MDT THU OCT 6 2011

NEC031-062345-
/O.CON.KLBF.SV.W.0325.000000T0000Z-111006T2345Z/
CHERRY NE-
526 PM MDT THU OCT 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 545 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
HIGHWAY 61 CROSSING THE NIOBRARA RIVER...OR 25 MILES EAST OF
GORDON...MOVING NORTH AT 50 MPH.

IN ADDITION...AT 522 PM MDT A 70 MPH WIND GUST WAS REPORTED 8 MILES 
SOUTH OF MERRIMAN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMAN AROUND 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4269 10167 4273 10182 4300 10175 4300 10147
TIME...MOT...LOC 2324Z 199DEG 44KT 4282 10168
WIND...HAIL 70MPH 1.00IN

$$

JACOBS
967 
WWUS53 KLBF 062344
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM MDT THU OCT 6 2011

NEC031-062352-
/O.EXP.KLBF.SV.W.0325.000000T0000Z-111006T2345Z/
CHERRY NE-
544 PM MDT THU OCT 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 545 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4269 10167 4273 10182 4300 10175 4300 10147
TIME...MOT...LOC 2342Z 199DEG 44KT 4303 10158

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:00 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 6, 2:00 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT THU OCT 6 2011

.SYNOPSIS...
H5 ANALYSIS THIS MORNING INDICATING A VIGOROUS CLOSED LOW OVER SERN
OR WITH ANOTHER STRONG WAVE LOCATED OVER SRN NEVADA. A 90 KT JET
STREAK EXTENDED FROM SRN CA INTO CENTRAL AZ. AT THE SURFACE...LOW
PRESSURE CONTINUES TO DEEPEN THIS AFTERNOON OVER SERN WYOMING WITH
VERY STRONG WINDS OVER WESTERN AND NORTH CENTRAL NEBRASKA. AS OF 3
PM CDT...A PEAK GUST OF 53 MPH WAS RECORDED AT NORTH PLATTE WITH A
PEAK GUST OF 56 MPH AT IMPERIAL. TEMPERATURES WERE IN THE 70S AND
LOWER 80S AND SKIES WERE PARTLY TO MOSTLY CLOUDY.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

FOR TONIGHT...H5 LOW WILL LIFT FROM WYOMING INTO THE WESTERN DAKOTAS
OVERNIGHT. SURFACE LOW PRESSURE WILL TRACK ACROSS THE PANHANDLE INTO
WRN SD. EAST OF THIS FEATURE...A LINE OF THUNDERSTORMS ANCHORED ON A
DRYLINE...WILL TRAVERSE THE FORECAST AREA LATER THIS EVENING.
ATTM...IT APPEARS THE GREATEST THREAT FOR SEVERE TSTMS WILL BE
ACROSS THE NORTHWEST IN PROXIMITY TO THE SURFACE LOW AND TRACK.
THESE AREAS...ROUGHLY OVER SHERIDAN...GRANT...WESTERN CHERRY AND
GARDEN COUNTIES WILL SEE THE BEST DIRECTIONAL SHEAR AND HIGHEST
PROBABILITY OF DISCRETE STORMS. THOUGH LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS...CANNOT RULE OUT AN ISOLATED TORNADO IN
THESE AREAS GIVEN THE FAVORABLE LOW LEVEL HELICITY PARAMETERS THIS
EVENING. FURTHER SOUTH AND EAST...STORMS ARE EXPECTED TO CONGEAL
ALONG A DRYLINE TOWARD SUNDOWN. TORNADO THREAT WILL BE DIMINISHED
FURTHER EAST...AS STRONG DEEP LAYER SHEAR IS UNIDIRECTIONAL IN
NATURE. STORMS WILL BE FAST MOVING GIVEN THE 50 TO 70 KT H5
WINDS...SO DAMAGING WINDS WITH THE LINE WILL BE THE MAIN THREAT
ACROSS CENTRAL PORTIONS OF THE CWA. AS THE LINE MOVES INTO EASTERN
NEBRASKA OVERNIGHT...LESS FAVORABLE DYNAMICS WILL DIMINISH THE
SEVERE POTENTIAL FOR THE NORTHEASTERN CWA.

FOR FRIDAY AND FRIDAY NIGHT...INTENSE SUBSIDENCE BEHIND THE EXITING
DRYLINE AND CONVECTION WILL COMMENCE FRIDAY MORNING. VERY DRY BL
RELATIVE HUMIDITY FRIDAY AFTERNOON WILL SIGNIFICANTLY INCREASE FIRE
CONCERNS. BASED ON DEW POINTS IN THE 20S AND FCST HIGHS IN THE
70S...RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 15 TO 20 PERCENT
RANGE LATE FRIDAY AFTERNOON. BASED ON THIS AND EXPECTED WINDS OF 15
TO 25 MPH FRIDAY AFTERNOON...WOULD NORMALLY ISSUE A FIRE WEATHER
WATCH FOR THIS PERIOD. HOWEVER...WET FUELS MAY BE AN ISSUE WITH RAIN
THAT IS EXPECTED TONIGHT AND WOULD LIKE THE EVENING CREW TO EVAL
RAIN COVERAGE AND MAKE THE CALL LATER TONIGHT. THIS WILL ALSO AVOID
CONFUSION WITH ANY CONVECTIVE WATCHES THAT MAY BE ISSUED THIS
EVENING...AS WELL AS OVERLAP WITH THE HIGH WIND WARNING WHICH
EXPIRES THIS EVENING AT 03Z. DRY CONDS WILL CONTINUE INTO FRIDAY
NIGHT FOR WESTERN AND NORTH CENTRAL NEBRASKA AS CONVECTION REMAINS
SOUTHEAST OF THE AREA INVOF OF A FRONTAL BOUNDARY ANCHORED FROM NRN
KS INTO ERN NEBR.

SATURDAY AND SUNDAY...UPPER LEVEL LOW PRESSURE WILL LIFT NORTH NORTHEAST
INTO WESTERN COLORADO SATURDAY AND SATURDAY NIGHT. EAST OF THIS
FEATURE...ISENTROPIC LIFT WILL INCREASE SIGNIFICANTLY ALONG THE
BEFORE MENTIONED FRONT...SPREADING NORTH SATURDAY AND SATURDAY NIGHT.
STRONG UPGLIDE AND LOW CONDENSATION PRESSURE DEFICITS WILL BE
FAVORABLE FOR WIDESPREAD SHOWERS SATURDAY IN THE SOUTH AND
EAST...THEN OVER THE REMAINDER OF THE CWA FOR SATURDAY EVENING AND
SATURDAY NIGHT. LIFT AND LOW LEVEL MOISTURE WILL REMAIN FAVORABLE
INTO SUNDAY AND SUNDAY EVENING WITH PRECIPITATION CHANCES CONTINUING
INTO EARLY MONDAY. DECIDED ON THE SLOWER NAM SOLN WHICH HAS BETTER
AGREEMENT WITH LAST NIGHTS ECMWF SOLN.

LONG TERM...MONDAY THROUGH THURSDAY...WEEKEND SYSTEM WILL TRACK EAST
MONDAY...FOLLOWED BY A SECONDARY TROUGH MIDWEEK. MOISTURE WILL
REMAIN ANCHORED ACROSS FAR EASTERN NEBRASKA AND AND POINTS EAST...SO
A DRY FCST WILL CONTINUE.

&&

.FIRE WEATHER...

A DRY LINE AND ATTENDANT SURFACE TROUGH WILL PUSH ACROSS WESTERN
NEBRASKA EARLY FRIDAY...USHERING SIGNIFICANTLY DRIER AIR BACK ACROSS
THE REGION.  STRONG MODEL CONSENSUS WOULD INDICATE MINIMUM RELATIVE
HUMIDITY VALUES OF LESS THAN 20 PERCENT FROM THE SOUTHERN PANHANDLE
NORTHEAST THROUGH CHERRY COUNTY.  WHILE RED FLAG RELATIVE HUMIDITY
CRITERIA MAY BE MET TOMORROW AFTERNOON ACROSS FIRE ZONES
204...206...210 AND WESTERN PORTIONS OF ZONE 208...WIND CRITERIA
WILL BE LESS CERTAIN.  BEHIND THE SURFACE TROUGH...MAXIMUM WIND
SPEED OF 20 MPH OR LESS IS LIKELY...WITH THE EXCEPTION OF NORTHERN
PORTIONS OF ZONE 204...WHERE WIND GUSTS MAY EXCEED 25 MPH FRIDAY
AFTERNOON.  DUE TO THE UNCERTAINTY...WILL FORGO A RFW AT THIS POINT
IN TIME...ESPECIALLY SINCE CONVECTION IS EXPECTED THIS AFTERNOON AND
TONIGHT...WHERE MEASURABLE RAINFALL IS POSSIBLE OVER THESE AREAS.

&&

.AVIATION...

TWO CONCERNS GOING FOR THE 18Z TAF ISSUANCE...THE FIRST IS THE
ONGOING GUSTY WIND.  STRONG SOUTHERLY WINDS WILL CONTINUE TO
INCREASE THIS AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA...WITH GUST POTENTIAL OF GREATER THAN 40KTS AT BOTH THE
KLBF AND KVTN TERMINALS.  THE SECOND CONCERN REVOLVES AROUND SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EARLY EVENING.  A
SURFACE LOW CONTINUES TO DEEPEN ACROSS THE EASTERN PLAINS OF
COLORADO AND WYOMING EARLY THIS AFTERNOON.  WITH MOISTURE INCREASING
AHEAD OF THIS LOW...STORMS WILL DEVELOP FIRST ACROSS THE HIGH
PLAINS...THEN DRIFT INTO A MORE FAVORABLE ENVIRONMENT OVER WESTERN
NEBRASKA.  ISOLATED SUPERCELLS MAY BE POSSIBLE ACROSS NORTHWEST
NEBRASKA AFTER 21Z AS SUGGESTED BY THE HRRR...THEN FURTHER STORM
DEVELOPMENT IS LIKELY FURTHER SOUTH AND EAST ALONG A EASTWARD
PROGRESSING DRYLINE.  THE STORMS SHOULD CONGEAL INTO A LINE THAT
WILL QUICKLY PUSH EAST ACROSS THE REGION.  USING NEAR TERM MODEL
SOLUTIONS...STORMS WOULD IMPACT THE VTN AND/OR LBF TERMINAL SHORTLY
AFTER 00Z TONIGHT WITH HAIL AND STRONG WIND GUSTS BEING THE PRIMARY
THREAT.  WITH THE QUICK MOVING NATURE OF THIS LINE OF STORMS...WOULD
EXPECT A RETURN TO VFR BEFORE OR SHORTLY AFTER 09Z TONIGHT AS DRIER
AIR WORKS IN FROM THE WEST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 10 PM CDT
THIS EVENING NEZ004>006-008-009-022>027-035>038-056>059-069>071-094.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ZONES
NEZ007-010-028-029.

SYNOPSIS...SHORT AND LONG TERM...BUTTLER
AVIATION AND FIRE...JACOBS
Hazardous weather outlook, Oct 6, 2:49 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU OCT 6 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-072100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT THU OCT 6 2011 /249 PM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SURFACE LOW PRESSURE ACROSS EASTERN COLORADO WILL CONTINUE TO
DEEPEN AND MOVE NORTHEAST ACROSS WESTERN NEBRASKA THOUGH THE
EVENING.  IN RESPONSE A TIGHT PRESSURE GRADIENT CONTINUES OVER
WESTERN NEBRASKA WITH SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS
TO AROUND 60 MPH EXPECTED THROUGH 10 PM CDT. A HIGH WIND WARNING HAS
BEEN ISSUED FOR MOST OF WESTERN NEBRASKA. ACROSS NORTH CENTRAL
NEBRASKA...A WIND ADVISORY HAS BEEN ISSUED WHERE WIND GUSTS IN
EXCESS OF 40 MPH MAY BE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A
LINE FROM AINSWORTH TO BROKEN BOW LATE THIS EVENING AND TONIGHT. A
LINE OF THUNDERSTORMS HAS DEVELOPED OVER WESTERN NEBRASKA LATE
THIS AFTERNOON AND IS EXPECTED TO SPREAD EAST OVERNIGHT.
INDIVIDUAL STORMS WILL QUICKLY PUSH NORTH NORTHEAST AND BE ABLE
TO PRODUCE DAMAGING THUNDERSTORM WINDS WITH LARGE HAIL. AN
ISOLATED TORNADO IS POSSIBLE ACROSS NORTHWEST NEBRASKA THROUGH
EARLY EVENING...GENERALLY WEST AND NORTH OF A MERRIMAN TO
ELLSWORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY BE POSSIBLE FRIDAY AFTERNOON AND EVENING ALONG AND EAST
OF AN O'NEILL TO MASON CITY LINE. STRONG THUNDERSTORM WIND GUSTS
AND HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS FRIDAY.

EXTREME FIRE BEHAVIOR MAY BE POSSIBLE ALONG AND WEST OF A
AINSWORTH TO STOCKVILLE LINE ON FRIDAY AFTERNOON. WIND GUSTS
EXCEEDING 20 MPH WILL COMBINE WITH DRY ATMOSPHERIC CONDITIONS AND
CURED FUELS TO PROMOTE EXTREME FIRE GROWTH. A RED FLAG WARNING
MAYBE NEEDED FRIDAY AFTERNOON. THOSE PLANNING HARVESTING
OPERATIONS NEED TO CONTINUE TO EXERCISE CAUTION.

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL
NEBRASKA AS AN UPPER LEVEL STORM SYSTEM EJECTS OUT OF THE FOUR
CORNERS AREA SATURDAY THROUGH MONDAY. STORMS WILL BE CAPABLE OF
HEAVY RAINFALL SOUTH AND EAST OF A LINE FROM VALENTINE TO
OGALLALA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHWEST
NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Oct 6, 4:25 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     NON-TSTM WND GST 10 ESE CHAPPELL         41.04N 102.29W
10/06/2011  M62 MPH          DEUEL              NE   DEPT OF HIGHWAYS

&&

JAHSENMA
Local storm report, Oct 6, 4:27 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HIGH SUST WINDS  THEDFORD                41.98N 100.57W
10/06/2011  M44 MPH          THOMAS             NE   ASOS

&&

CDC
Special weather statement, Oct 6, 4:35 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM MDT THU OCT 6 2011

NEZ094-062315-
WESTERN CHERRY NE-
435 PM MDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
515 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHWAY 61 CROSSING THE NIOBRARA RIVER...OR
29 MILES EAST OF GORDON...MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN CHERRY COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Oct 6, 4:43 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HIGH SUST WINDS  4 ENE JOHNSTOWN         42.59N 99.99W
10/06/2011  M40 MPH          BROWN              NE   AWOS

            KANW AWOS SITE

&&

CDC
Special weather statement, Oct 6, 4:52 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM MDT THU OCT 6 2011

NEZ094-062330-
WESTERN CHERRY NE-
452 PM MDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
530 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF DIPPING VAT MEADOW...OR 35 MILES
SOUTHEAST OF GORDON...MOVING NORTH AT 55 MPH.  OTHER STRONG STORMS
ARE LOCATED THROUGHOUT WESTERN CHERRY COUNTY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MORGAN LAKE...
  HIGHWAY 61 CROSSING THE SNAKE RIVER...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  MERRIMAN...
  HIGHWAY 61 MILE MARKER 190...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JACOBS
Local storm report, Oct 6, 4:58 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     NON-TSTM WND GST KINGSLEY DAM            41.21N 101.66W
10/06/2011  M61 MPH          KEITH              NE   TRAINED SPOTTER

            SUSTAINED WINDS AT TIME OF REPORT WERE 46 MPH. SPOTTER
            REPORTED HUGE PLUMES OF DUST AND SAND BEING LIFTED INTO
            THE AIR.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 6:40 PM MDTHigh Wind WatchLBFArthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more8 hr
Oct 6, 2:04 AM MDTHigh Wind WarningLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 16 more22 hr
Oct 6, 5:58 PM MDTSevere Thunderstorm WarningLBFCherry32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.